Hi everyone, hope you're all as well as you can be, I suffer with nerve pain / sensitivity in my legs, feet and face, the meds I'm on are, Baclofen, Gabepentin,Betahistine, now with nearly all these meds they can cause skin sensitivity, how do you know that these symptoms are down to you're MS or meds, I'm going through the stage again of trying to find other reasons apart from the MS, take care, Jean x
A QUESTION FOR YOU
Frankly, I've never heard of those meds causing the very symptoms they are supposed to treat.
I know it can happen, with some meds, and is called a "paradoxical reaction". But none of the drugs you've named are widely-known for causing MS-like symptoms.
I suppose, with most meds, there is no reaction someone, somewhere, hasn't had. But that doesn't mean it's common.
If you suspect a medicine is disagreeing with you, then I'd say the only way to find out for sure is to try weaning off (with medical supervision), and see if things get better or worse.
But presumably you must have had some of your symptoms before all these things were prescribed, otherwise why are you on them in the first place?
I'm afraid I have the opposite problem to you: I'm pretty certain my symptoms are from my MS, but my consultant is always looking round for other things to blame!
You'd think MS never caused any problems at all, the way he invariably tries to blame it on something else.
OK, I know, strictly speaking, not everything can always be MS, so it's good to keep an open mind about the possibility it might not be. For several months, I believed MS was making me nauseous, until I found I'd developed an intolerance to the painkillers I was on - the ones I'd previously been OK with.
Dunno what made them suddenly not OK any more, but it does happen.
Pharmacies will do a review of your meds for you, if you ask. If you explain the problems you've been having, they'll be able to tell you if it's very likely any of them are caused by your meds. I have to be honest and say I think you'll be told it's more likely the MS, though.
Thanks Tina, I suppose somethimes I just like to think I get these symptoms for another reason, Jean x